Fainted

Hi, it has been 10 months since my 2nd abalation and was doing great. At the end of November for a week when I stood up my arms and legs started jerking and I was so lightheaded I had to sit down. Then I was in the kitchen feeling fine and I woke up on the floor not having a clue that I had blacked out and fainted. My regular doctor said it was just low blood pressure and nothing to worry about. Could this have anything to do with my afib or palpitations because since then I have had more flipping around in my heart.

15 Replies

oldestnewest
  • I ......think so... but I'm no doc ;) are you on any Oxycontin....Because my husband fainted while on this. I think it was too strong for him. I think you should speak with your heart doc. Good wishes ;)

  • Thank you

  • It is likely that the actual fainting is down to fluctuations in blood pressure, but those,fluctuations can be caused by AF and/or medication. I fainted as I came out of AF and back into NSR as my blood pressure plummeted at the same time. Any medication you are on, , the time of day, whether you have eaten or not and hydration may also all be factors. Whilst your doctor is correct that it is probably nothing to worry about, an opinion by a specialist might give you more peace of mind. Remember, if this is down to low blood pressure and you do feel lightheaded try and sit or better still lie down and get your feet higher than your head as this helps. Best wishes

  • Thank you

  • Beta blockers are a very common drug that cause falls and faints

    Maybe heart rate low and u are taking betas then heart drop even lower

    Just a thought good to look at all areas

    Hope u stay well 🌺

  • Salty0987

  • Salty0987

    Ask for referral to a Cardiologist or contact your Electophysiologist immediately.

    Davdug

  • Thank you

  • As the others have said, there are several possible reasons to get a low blood pressure and faint:

    1) You may have a slow heartbeat (sinus node disease) which often goes with AF.

    2) You may have a lowish blood pressure usually and it was made worse by having a virus-type illness at the time. Sometimes an ablation affects nerves at the back of your heart and that can make your blood pressure more unstable. Lack of salt or drinking too much water can also make it worse.

    3) Medications, especially beta blockers (e.g.bisoprolol) can make both (1) and (2) worse

    I think that if there has been no problem since November you don't need to do anything but if you have any more faintness you should get an ECG done and check with your EP or the arrhythmia nurse at the hospital where the ablation was done.

  • Thank you

  • Hiya Salty0987. A similar thing happened to me yesterday whereas I collapsed with a bad headache and slight chest pains, not knowing nothing about it apart from feeling light headed beforehand. I was due at the Shine clinic in the morning anyway (due to my heart failure) so thought I would mention it there. They did an ecg and then brought a doctor in to see me, who sent me for a pacemaker check and after this I was admitted to the hospital! Yesterday evening, I was given a CT head scan (due to my history of strokes I was told).

    Unfortunately, after all of these tests, I still don't know what caused the episode because I discharged myself from the hospital because my family came to tell me that my little dog had passed away this morning and so I just wanted to be at home!

    So now, I just hope that it doesn't occur again or I shall have to eat humble pie to start the process over again! I'm putting it down to a sudden drop in my blood pressure, as I started a new blood pressure medication on Tuesday and my reading on Tuesday was 240/138 and then after the fall it was 120/58, but I'm not a doctor.

    Good luck in putting your mind at rest because it is a scary time!

    Best wishes

    Sharon

  • Thank you and I'm very sorry about your dog. Take care....

  • So sorry to hear all of this for you and the loss of your dog during an already stressful time :( xx

  • I second Salty 0987! Wholeheartedly! If it were low blood pressure the second time you would have a warning that you would faint, like an aura of tingling and seeing stars so a sit-down would be in order. If you just felt fine and came to on the floor an immediate visit with (#1) an electrophysiologist would be required, and also cardiologist. Please don't hesitate. A general doctor will of course say what he or she did because they are not specialists. You could have any number of arrhythmia issues going on that would require medications or an EP/Cardiologists interventions immediately. Next time you could crack your head open or lose your teeth. 9 months ago I "came to" after passing out at a RED LIGHT whilst driving! Turns out I had full AV heart block. So please if you may, either make the appt. today or go to an ER and have yourself checked now! Cheers to you for sharing this with us so we can all urge you to go get checked. That's how much we care for you! Please report back ASAP!

  • Thank you for that...I made an appt with my EP. I did hit my head on hard tile and my leg was hurt. I am 69 so I could have broken a hip. Hopefully it doesn't happen again but it really was scary.

You may also like...